question-icon

What causes severe headache while on Afrin for cold?

default
Posted on Fri, 20 May 2016
Question: I have had a cold for a week, and have used Afrin twice a day, Dayquill, and Nyquill. I also rinsed with a net bottle twice a day. I thought I was getting better but today I was active and I have a throbbing headache and have never experienced such pain. It makes me wince. like this. I can't really sleep which I usually can. Should I be worried?
doctor
Answered by Dr. Albana Sejdini (2 hours later)
Brief Answer:
Not to be worried,just check your blood pressure

Detailed Answer:
Hi my dear,

I am so sorry to hear about your current health problems.

The severe headache you are having is due to:
- cold and
- tension headache after being active
- possible hypoglycemia (low blood sugar) as you might not had your meals regularly

I advise to measure your blood pressure (BP) to rule out spikes in BP. If everything is OK, then nothing worrisome. It would be settled in a couple of days. Take pain killers like ibuprofen to relieve pain. Keep well hydrated and have your meals regularly.

Wish fast recovery!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 7072 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe headache while on Afrin for cold?

Brief Answer: Not to be worried,just check your blood pressure Detailed Answer: Hi my dear, I am so sorry to hear about your current health problems. The severe headache you are having is due to: - cold and - tension headache after being active - possible hypoglycemia (low blood sugar) as you might not had your meals regularly I advise to measure your blood pressure (BP) to rule out spikes in BP. If everything is OK, then nothing worrisome. It would be settled in a couple of days. Take pain killers like ibuprofen to relieve pain. Keep well hydrated and have your meals regularly. Wish fast recovery! Dr.Albana